How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anna Your Own Question
Anna, Mental Health Professional
Category: Mental Health
Satisfied Customers: 1945
Experience:  Licensed Clinical Social Worker with 29 years in addictions and mental health.
Type Your Mental Health Question Here...
Anna is online now
A new question is answered every 9 seconds

I have been taking luvox for a little less than a year now

Resolved Question:

I have been taking luvox for a little less than a year now and am trying to wean myself off of it. I was initially taking 200mg a day, and went down to 100mg a day, then went down to 100mg every other day and am now taking 100mg every 3 days. I missed a dosage and have been having frequent headaches and dizziness. I would like to stop taking the medication all together since I no longer need to be on it and I am having issues with my doctor and can no longer afford it. I assume I am having withdrawal symptoms. How long do these withdrawl symptoms last? Please someone help me, I cannot live with these headaches and dizziness everyday. I have 2 kids under the age of 3 to take care of.
Submitted: 7 years ago.
Category: Mental Health
Expert:  Anna replied 7 years ago.
Other patients who've been through this have written about how they've come off of Luvox. The first line in their article on eliminating a psychiatric medication is to work with your doctor, and I support that idea.

This is a short note from that site:

How to Stop Taking Luvox: Your doctor should be recommending that you reduce your dosage 25-50mg every 4 days if you need to stop taking it. Because its half-life is so short and the steady state is non-linear, best to go for 25mg. Maybe even 12.5mg if the discontinuation seems harsh. I've found only one study online specific to fluvoxamine withdrawal, but there are several other references to it that aren't online.   My numbers are based on the 15.6 hour half-life. You may want to stretch that out to a week just to make things easier, and have a prescription for two week's worth of 10mg of Prozac (fluoxetine) on hand just in case you do get discontinuation syndrome. For more information, please see the page on how to safely stop taking these crazy meds. (the link is above)
If you've worked your way up to a particular dosage, it's usually best to spend this many days at the next lowest dosage before going down the next lowest dosage before that and so forth. This is the least sucky way to avoid problems when stopping any psychiatric medication. Presuming you have the option of slowly tapering off them.

Again, even if you're having problems with your doctor, I'd ask for a taper-down schedule that will be safe for you and bring you off the medication that you don't want to be on. (Usually a person reduces the daily mgs, not the space between the dose.)

Please don't mistake this as medical information specifice to you and your current condition as I'm not a physician. The information above is gleaned from other patient's reports of their own experience.

have fun with those 2 kids! :)
Anna and other Mental Health Specialists are ready to help you

Related Mental Health Questions